Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have numbness and pain in upper palate after placing temporary crown. Unable to eat. Cure?

I had a dentist appointment for a temporary crown 2 weeks ago. After a day, I experienced pain in my upper palate from the anesthesia injection in the roof of my mouth. I went back to the dentist 5 days later because I could not eat and the pain was unbearable. There was also numbness still present at the site. The dentist gave me dental paste and told me it was an injury and would heal. It is now 2 weeks later and I am still unable to eat and have been taking Motrin 800 daily for the pain. The numbness is still present. I have never experienced anything like this before. What should I address with my dentist?
Asked On : Mon, 18 Mar 2013
Answers:  4 Views:  176
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dentist 's  Response
Thanks for writing in.

The pain in the palate is due to the anaesthesia injection which is caused due to improper technique of LA administration.
cHances of tearing of gingival tissues is high in such cases.
APPLY anaesthetic gel on the affected site.
Usually this heals by itself.
If symptoms persists please do visit your dentist.
Hope this helps.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Dentist Dr. Neha Gupta's  Response
I am Dr.Neha Gupta (dentist) and am glad to address to your query here.

soft tissue receiving the injection is relatively tight and dense, the anesthetic liquid must force its way in. This is the type of instance where you are likely to feel discomfort.

injections given directly into the type of tight gum tissue that surrounds a person's teeth and covers over their palate are likely to pinch

apply anaesthetic gel and if symptoms persist visit your dentist

Take care and please keep me informed of your progress at healthcaremagic through my profile directly.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Pain and numbness can be due to improper injection of local anesthesia into the palatal tissues .

This can be due to deep penetration of needle or tearing of the soft tissues at the time of injecting of LA .

Apply dologel or mucopain topically over the affected area.
Avoid eating hot and spicy food.
Maintain a good oral hygiene .
And if the symptoms does not relieve you visit to your Dentist .

Hope this helps out.

Answered: Mon, 18 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Thanks for posting your query,

Temporary crowns or bridges are placed to protect the teeth while the custom restoration is being made. Since the teeth will be anesthetized, the tongue, lips and roof of the mouth may be numb. Please refrain from eating and drinking hot beverages until the numbness has completely worn off.

Occasionally a temporary crown or bridge may come off.

To keep your temporaries in place, avoid eating sticky foods and candies, hard foods or ice, or chewing gum. It is important to brush normally, but floss carefully and don’t pull up on the floss which may dislodge the temporary.

I hope this information has been both informative and helpful
Answered: Mon, 18 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor